MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) has been used with a.018 (non-cordis) intravascular ultrasound (ivus) catheter; however, when the steerable guidewire was being pulled out of the catheter (non-cordis), the wire was noted to be frayed.Physician made sure that there were no leftover materials in the patient.There was no reported patient injury.The operator was trained to use the device.The device was not returned for analysis.As the sterile lot number is unknown, product history record (phr) reviews could not be performed.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿distal tip-wires- frayed/split/torn - in patient¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors may have contributed to the reported event.According to the ifu, although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, a.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) has been used with a.018 (non-cordis) intravascular ultrasound (ivus) catheter; however, when the steerable guidewire was being pulled out of the catheter (non-cordis), the wire was noted to be frayed.Physician made sure that there were no leftover materials in the patient.There was no reported patient injury.The operator was trained to use the device.The device will not be returned for evaluation.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11928843
Report Number9616099-2021-04596
Device Sequence Number3181787
Product Code DQX
UDI-Device Identifier20705032056059
UDI-Public20705032056059
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number503558
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 PHILIPS IVUS CATHETER